Alert archive / Kentucky / Flash Flood Warnings in 2003
Flash Flood Warning 44, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 2, 2003, 4:19 PM EDT for Taylor County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2003, 4:19 PM EDT (20:19 UTC)
- Expired
- Sep 2, 2003, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Taylor County, KY
The radar
The Louisville radar (KLVX), 83 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 022020 FFWLMK KYC217-022315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 419 PM EDT TUE SEP 2 2003 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 715 PM EDT * AT 417 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER CAMPBELLSVILLE...OR ABOUT 47 MILES WEST OF SOMERSET... MOVING NORTHEAST AT 20 MPH. ADDITIONAL MODERATE TO HEAVY RAIN WILL MOVE BACK INTO TAYLOR COUNTY THROUGH 5 PM EDT. THE AREA MOST SUSCEPTIBLE TO FLASH FLOODING WILL BE THE NORTHWESTERN PORTION OF THE COUNTY WHERE EARLIER FLASH FLOODING OCCUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3740 8552 3721 8536 3737 8517 3746 8545 $$ JB
1 follow-up statement
000 WGUS73 KLMK 022301 FFSLMK KYC217-022320- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 659 PM EDT TUE SEP 2 2003 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 715 PM EDT FOR TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY HAS BEEN CANCELLED... HEAVY RAIN HAS ENDED ACROSS TAYLOR COUNTY AND THE THREAT OF FLASH FLOODING HAS ENDED...IN THE NEAR TERM...AS WELL. NOTE...POCKETS OF MODERATE TO OCCASIONALLY HEAVY RAIN WILL POSSIBLY MOVE BACK INTO THE REGION LATER DURING THE EVENING. AS A RESULT...PERSONS IN TAYLOR COUNTY SHOULD REMAIN ALERT FOR CHANGING CONDITIONS LATER THIS EVENING. $$ STUREY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:30 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 2, 2:30 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT TUE SEP 2 2003 .SHORT TERM... A STATIONARY FRONT STRETCHED FROM SOUTHEAST MISSOURI TO JUST NORTH OF CVG AT 18Z THIS AFTERNOON. TROPICAL GULF MOISTURE CONTINUED TO RIDE ALONG THE FRONT WITH MODERATE TO OCCASIONALLY HEAVY RAINFALL OVER THE COUNTY FORECAST AREA AT MID AFTERNOON. LITTLE CHANGE IS EXPECTED OVERNIGHT ALTHOUGH THE FRONT IS EXPECTED TO SAG SLIGHTLY SOUTH. WE WILL CONTINUE THE FFA OVER ALL THE COUNTY FORECAST AREA WITH THE GREATEST CONCERN OVER SOUTH CENTRAL KENTUCKY WHERE AN ADDITIONAL 2 TO 3 INCHES OF RAIN WILL BE POSSIBLE. AIDED BY AN UPPER LEVEL LOW MOVING ALONG THE NORTHERN TIER STATES THIS WHOLE SYSTEM WILL FINALLY MOVE EAST AND OUT OF OUR CFA BY WEDNESDAY EVENING. THIS WILL SET THE STAGE FOR A GORGEOUS END TO THE WORK WEEK AND WEEKEND. COOL HIGH PRESSURE WILL BEGIN TO BUILD INTO THE LOWER OHIO VALLEY THURSDAY. .EXTENDED... SATURDAY THROUGH TUESDAY HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE OHIO VALLEY THROUGH EARLY NEXT WEEK. TEMPERATURES WILL BE MILD WITH HIGHS IN THE LOWER 80S AND LOWS AROUND 60 DEGREES. .LMK...FLOOD WATCH TONIGHT FOR ALL OF SOUTH CENTRAL INDIANA AND ALL OF CENTRAL KENTUCKY. JA
Hazardous weather outlook, Sep 2, 9:47 AM EDT, 6 hours 32 minutes before
INZ076>079-083-084-089>092-KYZ023>042-045>049-053>057-061>067- 070>078-081-082-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 947 AM EDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH HAS BEEN EXTENDED TO THE SOUTH AND NOW INCLUDES ALL OF CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA...IN EFFECT FOR TODAY AND TONIGHT. THE REMNANTS OF TROPICAL STORM GRACE...COMBINED WITH A STALLED FRONTAL BOUNDARY ACROSS THE OHIO VALLEY...WITH CONTINUE TO BRING PERIODS OF HEAVY RAIN TO THE OUTLOOK AREA. RAINFALL AMOUNTS FROM TODAY THROUGH WEDNESDAY COULD APPROACH 5 INCHES. WIDESPREAD FLOODING PROBLEMS MAY DEVELOP AS A RESULT OF THE HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED ALTHOUGH A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF HEAVY RAIN WILL CONTINUE ON WEDNESDAY WITH ADDITIONAL FLOODING PROBLEMS POSSIBLE. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. A COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA LATE ON WEDNESDAY BRINGING AN END TO THE WIDESPREAD RAIN AND POTENTIAL FLOODING. THE REMAINDER OF THE WEEK IS FORECAST TO BE MILD AND DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH WEDNESDAY FOR FLOODING. JB
In the hours before
Special weather statement, Sep 2, 1:27 PM EDT, 2 hours 52 minutes before
INZ089-KYZ023>028-061-062-070>073-021900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1227 PM CDT TUE SEP 2 2003 ...ANOTHER BATCH OF HEAVY RAIN HEADED FOR WEST-CENTRAL KENTUCKY AND FAR SOUTHERN INDIANA... A LARGE BATCH OF MODERATE TO HEAVY RAIN...LOCATED OVER WESTERN KENTUCKY EARLY THIS AFTERNOON...WILL REACH A LINE FROM BOWLING GREEN TO ELIZABETHTOWN BY 1 PM CDT. AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL MAY OCCUR WITH THIS BATCH OF RAIN THROUGH 2 PM. THIS RAIN WILL BE FALLING ON GROUND THAT IS NEARLY SATURATED DUE TO EARLIER RAINS. THERE WILL BE A HEIGHTENED RISK FOR WIDESPREAD FLOODING AROUND THE COMMUNITIES OF RUSSELLVILLE...BOWLING GREEN... MORGANTOWN...LEITCHFIELD...BEAVER DAM...HARDINSBURG AND TELL CITY. MOTORISTS SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE FLASH FLOOD WARNINGS IN YOUR LOCATION. A FLOOD WATCH CONTINUES IN EFFECT THROUGH TONIGHT FOR THE AREA. JB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:02 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 43 min |
| Sep 1, 8:29 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 31 min |
| Sep 2, 12:00 PM EDT | Flash Flood Warning | LMK | Green, Taylor | 3 hr |
| Sep 2, 2:10 PM EDT | Flash Flood Warning | LMK | Breckinridge | 2 hr |
| Sep 2, 4:04 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 41 min |
Nearby
Flash Flood Warnings in Kentucky, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.